Individuals responsible for the poisoning cases must be identified and held accountable

the poisoning

On Tuesday 16 September, 2014 during the vaccination campaign in the liberated areas, the Syrians were shocked by the death of 15 kids immediately after they were vaccinated. All the vaccines were at the medical center in Jarjnaz. In addition, 50 children at least were injured in – Ma’rat An-Nu’man countryside – Jarjnaz in eastern Idlib.
Although the vaccination campaign were carried out in a number of areas in Idlib and Der Ezzor simultaneously, no other cases have been documented in any of the other areas that the campaign included.
Preliminary investigation showed that the poisonings were because of a human error where atracurium was used as a solvent with the vaccines instead of the right solvent that should have been used. The error was a result of the atracurium being in the same refrigerator as the vaccine solvent.
Most of the children who died were under two-year-old as their bodies weren’t able to endure atracurium which is a muscle relaxant that paralyses the muscles including the respiratory muscles.

SHARE